Alert archive / North Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 15, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at May 31, 2019, 8:11 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at May 31, 2019, 8:16 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2019, 8:11 PM EDT (00:11 UTC)
- In effect from
- May 31, 2019, 8:16 PM EDT
- Expired
- Jun 1, 2019, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1590 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.0
The text
As transmitted.
694 WHUS42 KMHX 010011 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 811 PM EDT Fri May 31 2019 ...ELEVATED RIP CURRENT RISK FOR BEACHES SOUTH OF OREGON INLET THROUGH SATURDAY EVENING... .Long wave swell will continue to bring rough conditions and an increased threat for rip currents to all beaches from Hatteras Island south to North Topsail Beach today. Conditions will be especially favorable for rip currents around the time low tide Saturday. NCZ195-196-204-205-011215- /O.EXP.KMHX.BH.S.0014.000000T0000Z-190601T0000Z/ /O.NEW.KMHX.BH.S.0015.190601T0011Z-190602T0000Z/ West Carteret-East Carteret-Ocracoke Island-Hatteras Island- 811 PM EDT Fri May 31 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING FOR BEACHES SOUTH OF OREGON INLET TO BOGUE SOUND INLET... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Saturday evening. * HAZARDS...A high risk of rip currents. * LOCATIONS...West Carteret, East Carteret, Ocracoke Island and Hatteras Island. * TIMING AND TIDES...The most likely time for strong rip currents will be a couple hours either side of low tide, which will occur around 1145 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
3 follow-up statements
553 WHUS42 KMHX 010018 CCA CFWMHX Coastal Hazard Message...CORRECTED National Weather Service Newport/Morehead City NC 818 PM EDT Fri May 31 2019 ...ELEVATED RIP CURRENT RISK FOR BEACHES SOUTH OF OREGON INLET THROUGH SATURDAY EVENING... .Long wave swell will continue to bring rough conditions and an increased threat for rip currents to all beaches from Hatteras Island south to North Topsail Beach through Saturday evening. Conditions will be especially favorable for rip currents around the time low tide Saturday. NCZ195-196-204-205-011215- /O.EXP.KMHX.BH.S.0014.000000T0000Z-190601T0000Z/ /O.COR.KMHX.BH.S.0015.190601T0016Z-190602T0000Z/ West Carteret-East Carteret-Ocracoke Island-Hatteras Island- 818 PM EDT Fri May 31 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING FOR BEACHES SOUTH OF CAPE HATTERAS TO BOGUE INLET... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Saturday evening. * HAZARDS...A high risk of rip currents. * LOCATIONS...West Carteret, East Carteret, Ocracoke Island and Hatteras Island. * TIMING AND TIDES...The most likely time for strong rip currents will be a couple hours either side of low tide, which will occur around 1145 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
977 WHUS42 KMHX 010754 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 354 AM EDT Sat Jun 1 2019 ...HIGH RISK OF RIP CURRENTS FROM CAPE HATTERAS TO BOGUE INLET... .Short period southerly windswell will continue to bring elevated surf and an increased threat for rip currents to beaches from Hatteras Island south to North Topsail Beach through this evening. Conditions will be especially favorable for rip currents for south facing beaches around the time of low tide early this afternoon. NCZ195-196-204-205-012000- /O.CON.KMHX.BH.S.0015.000000T0000Z-190602T0000Z/ West Carteret-East Carteret-Ocracoke Island-Hatteras Island- 354 AM EDT Sat Jun 1 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...A high risk of rip currents. * LOCATIONS...Hatteras Island, Ocracoke Island, East Carteret and West Carteret. * TIMING AND TIDES...The most likely time for strong rip currents will be a couple hours either side of low tide, which will occur around 1230 PM this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
350 WHUS42 KMHX 011505 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1105 AM EDT Sat Jun 1 2019 ...HIGH RISK OF RIP CURRENTS FROM CAPE HATTERAS TO BOGUE INLET... .Short period southerly windswell will continue to bring elevated surf and an increased threat for rip currents to beaches from Hatteras Island south to North Topsail Beach through this evening. Conditions will be especially favorable for rip currents for south facing beaches around the time of low tide early this afternoon. NCZ195-196-204-205-020000- /O.CON.KMHX.BH.S.0015.000000T0000Z-190602T0000Z/ West Carteret-East Carteret-Ocracoke Island-Hatteras Island- 1105 AM EDT Sat Jun 1 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...A high risk of rip currents. * LOCATIONS...Hatteras Island, Ocracoke Island, East Carteret and West Carteret. * TIMING AND TIDES...The most likely time for strong rip currents will be a couple hours either side of low tide, which will occur around 1230 PM this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 31, 6:31 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 31, 6:31 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
631 PM EDT Fri May 31 2019
.SYNOPSIS...
A cold front is expected to cross the area tonight and move offshore
early Saturday and gradually dissipate over the weekend. Another cold
front will cross early Monday. High pressure will build in through middle
next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 625 PM Friday...Widespread severe weather outbreak
continues across eastern NC early this evening. There have been
numerous reports of large hail and some wind damage over the
past 3 or 4 hours and active severe storms continue over areas
mainly north of the Pamlico Sound as the more southern storms
have weakened. Current surface-based CAPEs remain in the
2000-3000 J/kg range early this evening and at least some threat
of severe weather will continue through late evening as the
Severe Thunderstorm Watch continues in effect until 11 pm. High
PoPs continue in the forecast until around midnight. Once the
convection ends, some slightly cooler air will be drawn into the
region with lows upper 60s northern CWA to lower 70s southern
CWA.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 240 PM Friday...Surface low will move along the front
offshore early Saturday and well to the north of the area by
late in the day. Residual moisture associated with some mid-
level shortwave energy rotating south through the region during
Saturday will lead to about a 30-40 percent chance of showers
and thunderstorms. The good news for Saturday is that
temperatures will be lower will dewpoints into the 60s. Highs
should generally be in the mid 80s over most of the CWA.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 150 pm Fri...
Sat night through Monday...Modest height rises aloft occur
Sunday night as the low departs the area, but broad troughing
across the eastern US generally prevails. A cold front will
approach from the northwest Sunday, encouraged by a shortwave
passing well north of the area. Modest low level moisture in
pre-frontal west-southwesterly flow will limit precip chances,
though some low level moisture convergence immediately ahead of
a cold front justifies keeping low end chance POPs in the
forecast Sunday afternoon into evening. High pressure will begin
to build in immediately behind this front later Sunday.
Monday through Thursday...Increasingly zonal flow aloft
develops through the week. High pressure will build in Monday,
passing overhead Tuesday and offshore Wednesday. Mainly dry
conditions and close to seasonable temps dominate during this
time.
Late in the week, high pressure will shift offshore, allowing
low level moisture to increase, spelling a more summerlike
pattern with warm temps and the potential for afternoon
convection mainly along and ahead of the sea breeze.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
Short Term /through 00Z Sunday/...
As of 625 PM Friday...Widespread convection developed across the
region with some severe weather in the vicinity of the TAF
sites. The ongoing convection should wane by midnight with some
lower ceilings possible toward morning. Will keep ceilings at
the low-end VFR level, but some MVFR ceilings may briefly occur.
Conditions should be VFR through the day on Saturday.
Long Term /Sat night through Tue/
As of 150 pm Fri...VFR will prevail through the period. Isolated
convection possible Sunday afternoon, mainly at PGV and ISO,
otherwise dry throughout the area through the period.
&&
.MARINE...
Short Term /Tonight and Saturday/...
As of 630 PM Friday...Widespread strong to severe storms
continue over the waters early this evening. Strong convective
wind gusts of close to 50 knots and large hail have been
observed over the past few hours. Outside of convection, winds
should generally be 10-20 knots with seas 2-4 feet tonight, with
perhaps some 5-footers over the outer waters. As a front moves
offshore and a surface low tracks along the front and quickly
off to the northeast on Saturday, winds should become generally
N/NW/W at 15 knots or less with seas 2-4 feet.
Long Term /Sat night through Tue/
As of 150 pm Fri...A front will cross the waters late Sunday
night. High pressure will pass through early next week. Winds
generally 5-15 knots and seas 2-4 feet through the period. Winds
and seas will increase by midweek as the gradient tightens
ahead of the next front approaching from the west.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-204-205.
MARINE...None.
&&
SYNOPSIS...MHX
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...HSA
AVIATION...CTC/HSA/MS
MARINE...CTC/HSAHazardous weather outlook, May 31, 4:22 AM EDT, 15 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 422 AM EDT Fri May 31 2019 NCZ205-010830- Hatteras Island- 422 AM EDT Fri May 31 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING NORTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. Scattered to numerous thunderstorms, some possibly severe, are likely late this afternoon into this evening. Damaging wind gusts and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-204-010830- West Carteret-East Carteret-Ocracoke Island- 422 AM EDT Fri May 31 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Scattered to numerous thunderstorms, some possibly severe, are likely late this afternoon into this evening. Damaging wind gusts and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ199-010830- Coastal Onslow- 422 AM EDT Fri May 31 2019 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Scattered to numerous thunderstorms, some possibly severe, are likely late this afternoon into this evening. Damaging wind gusts and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>092-094-193-194-198-203-010830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow-Northern Outer Banks- 422 AM EDT Fri May 31 2019 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Scattered to numerous thunderstorms, some possibly severe, are likely late this afternoon into this evening. Damaging wind gusts and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 31, 6:50 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 PM EDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND DMG 2 NW TUSCARORA 35.17N 77.24W
05/31/2019 CRAVEN NC 911 CALL CENTER
TREES DOWN BETWEEN COVE CITY AND TUSCARORA.
&&
HEDENLocal storm report, May 31, 6:51 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
651 PM EDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL GREENVILLE 35.60N 77.38W
05/31/2019 M1.00 INCH PITT NC COUNTY OFFICIAL
0430 PM HAIL 2 ENE AYDEN 35.48N 77.39W
05/31/2019 E1.00 INCH PITT NC PUBLIC
0423 PM TSTM WND DMG 4 WNW GRIFTON 35.39N 77.50W
05/31/2019 LENOIR NC 911 CALL CENTER
MULTIPLE TREES DOWN ALL ACROSS NORTHEAST
LENOIR COUNTY.
0422 PM HAIL AYDEN 35.48N 77.42W
05/31/2019 M1.00 INCH PITT NC PUBLIC
RELAYED FROM WITN-TV.
0418 PM TSTM WND DMG 2 SE HOOKERTON 35.40N 77.57W
05/31/2019 GREENE NC 911 CALL CENTER
TREES DOWN ON ORMOND FARM ROAD.
0416 PM MARINE TSTM WIND 11 ESE MIDDLETOWN 35.43N 75.83W
05/31/2019 M47 MPH AMZ135 NC MESONET
0416 PM TSTM WND DMG 2 SE HOOKERTON 35.40N 77.56W
05/31/2019 GREENE NC EMERGENCY MNGR
TREES DOWN SOUTHEAST OF HOOKERTON.
0412 PM TSTM WND DMG 2 NE KINSTON REGIONAL J 35.35N 77.59W
05/31/2019 LENOIR NC PUBLIC
TREES SNAPPED. WIRES ALSO DOWN.
0408 PM TSTM WND DMG 3 WSW DAWSON 35.32N 77.68W
05/31/2019 LENOIR NC 911 CALL CENTER
TREES DOWN AND SOME SIDING BLOWN OFF A HOUSE
ALONG FRED EVERETT ROAD, ABOUT 6 MILES
NORTHWEST OF KINSTON.
0356 PM TSTM WND DMG 1 ENE JASON 35.39N 77.75W
05/31/2019 GREENE NC EMERGENCY MNGR
IN THE ARBOR COMMUNITY MULTIPLE TREES ARE
DOWN. ONE HOUSE HAD PART OF THE ROOF BLOWN
OFF. SOME HOUSES ALSO HAD SIDING DAMAGE. THE
EM REPORTED THE DAMAGE PATTERN WAS
CONSISTENT WITH THAT OF STRAIGHT LINE WINDS.
0355 PM TSTM WND DMG 2 ENE JASON 35.39N 77.75W
05/31/2019 GREENE NC 911 CALL CENTER
TREES AND WIRES DOWN.
0344 PM TSTM WND DMG FAIRFIELD 35.54N 76.22W
05/31/2019 HYDE NC 911 CALL CENTER
MULTIPLE TREES DOWN ACROSS THE CITY OF
FAIRFIELD. THIS INCLUDES PINEY WOODS ROAD,
CANAL STREET AND CHURCH STREET.
0316 PM TSTM WND DMG 2 NE PUNGO 35.66N 76.61W
05/31/2019 BEAUFORT NC 911 CALL CENTER
TREES DOWN NEAR ROUTE 99 AND LOOP ROAD.
0250 PM HAIL 1 W BROAD CREEK 34.71N 76.99W
05/31/2019 M1.00 INCH CARTERET NC PUBLIC
HAIL MEASURED IN MORADA BAY COMMUNITY JUST
SOUTH OF HIGHWAY 24.
0250 PM TSTM WND DMG 4 NNE LONG ACRE VFD 35.73N 76.75W
05/31/2019 WASHINGTON NC 911 CALL CENTER
TREES DOWN ON HIGHWAY 32.
0227 PM HAIL SMITHWICK 35.73N 77.04W
05/31/2019 E2.00 INCH MARTIN NC TRAINED SPOTTER
0225 PM HAIL SMITHWICK 35.73N 77.04W
05/31/2019 E2.00 INCH MARTIN NC PUBLIC
HAIL DAMAGE ALONG FIRE DEPARTMENT ROAD.
WINDOWS WERE BROKEN IN HOUSES ALONG WITH
SIDING DAMAGE.
0220 PM HAIL 4 ENE BEARGRASS 35.79N 77.06W
05/31/2019 E1.50 INCH MARTIN NC EMERGENCY MNGR
HAIL REPORTED ON HIGHWAY 17 SOUTH OF
WILLIAMSTON BY COUNTY EMERGENCY MANAGER.
0219 PM HAIL 1 NNW BEARGRASS 35.78N 77.13W
05/31/2019 M1.00 INCH MARTIN NC PUBLIC
0217 PM TSTM WND DMG 2 NW TUSCARORA 35.17N 77.24W
05/31/2019 CRAVEN NC 911 CALL CENTER
TREES DOWN BETWEEN COVE CITY AND TUSCARORA.
0215 PM HAIL 2 N BEARGRASS 35.79N 77.13W
05/31/2019 M1.75 INCH MARTIN NC 911 CALL CENTER
0210 PM HAIL 3 S EVERETTS 35.79N 77.17W
05/31/2019 M1.00 INCH MARTIN NC TRAINED SPOTTER
&&
HEDENSpecial weather statement, May 31, 6:55 PM EDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 655 PM EDT Fri May 31 2019 NCZ046-047-080-081-010000- Mainland Dare-Beaufort-Mainland Hyde-Tyrrell- 655 PM EDT Fri May 31 2019 ...A STRONG THUNDERSTORM WILL AFFECT HYDE...SOUTHWESTERN DARE...EAST CENTRAL BEAUFORT AND SOUTH CENTRAL TYRRELL COUNTIES... At 654 PM EDT, a strong thunderstorm was located over Winsteadville, or 20 miles east of River Road, moving east at 40 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Belhaven, Sladesville, Ransomville, Gull Rock, Swindell Fork, Scranton, Fairfield, New Holland, Pamlico Beach, Nebraska, Leechville, Winsteadville, Rose Bay, Sidney Crossroads, Lake Landing, Middletown, Yeatesville, Fort Landing, Lake Mattamuskeet and Swan Quarter Ferry Terminal. Seek Shelter in a nearby building or vehicle. Strong winds are capable of knocking down small trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. LAT...LON 3535 7673 3553 7677 3568 7594 3542 7589 TIME...MOT...LOC 2254Z 259DEG 35KT 3547 7662 31
Special weather statement, May 31, 6:56 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
656 PM EDT Fri May 31 2019
NCZ044-079-312345-
Greene-Pitt-
656 PM EDT Fri May 31 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREENE AND NORTHERN
PITT COUNTIES...
At 656 PM EDT, a strong thunderstorm was located near Lizzie, or 7
miles west of Farmville, moving east at 40 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Greenville, Farmville, Bethel, Stokes, Bell Arthur, House, Pactolus,
Bruce, Lizzie, East Carolina University, Pitt Greenville Airport,
Dowdy Ficklen Stadium, Fountain, Castoria, Fort Run VFD, Bull Head
VFD, Walstonburg and Falkland.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3580 7747 3581 7742 3583 7741 3583 7739
3562 7716 3544 7777 3552 7782 3557 7782
TIME...MOT...LOC 2256Z 249DEG 34KT 3556 7771
8Local storm report, May 31, 8:04 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
804 PM EDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL SNOW HILL 35.45N 77.67W
05/31/2019 M1.00 INCH GREENE NC TRAINED SPOTTER
&&
HEDENSpecial weather statement, May 31, 8:09 PM EDT, 2 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 809 PM EDT Fri May 31 2019 NCZ045>047-080-081-203-010115- Mainland Dare-Washington-Beaufort-Mainland Hyde-Tyrrell-Northern Outer Banks- 809 PM EDT Fri May 31 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WASHINGTON... NORTHERN HYDE...WEST CENTRAL DARE...NORTHEASTERN BEAUFORT AND TYRRELL COUNTIES... At 808 PM EDT, radar indicated strong thunderstorms were located along a line extending from Pungo to near Fort Landing. Movement was east at 40 mph. Winds in excess of 40 mph and nickel size hail are possible with these storms. Locations impacted include... Killkenny, Manns Harbor, Ponzer, Alligator, Gum Neck, Kilkenny, Manteo, Pungo, East Lake, Woodley, Pike Road, Leechville, Wenona, Terra Ceia, Scuppernong, Fort Landing, Buffalo City, Phelps Lake, Frying Pan Landing and Pungo Lake. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3557 7587 3556 7683 3592 7655 3591 7566 TIME...MOT...LOC 0008Z 250DEG 34KT 3562 7665 3561 7602 31
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:09 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 66 min |
| May 31, 8:17 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Greene, Lenoir, Martin, Pitt | 58 min |
| May 31, 8:34 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Lenoir, Pitt | 41 min |
| May 31, 8:40 PM EDT | Tornado Warning | MHX | Beaufort, Craven, Pitt | 35 min |
| May 31, 8:56 PM EDT | Special Weather Statement | MHX | Martin, Washington | 34 min |
| May 31, 9:15 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 60 min |
| May 31, 9:19 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Pamlico | 41 min |
| May 31, 9:25 PM EDT | Special Weather Statement | MHX | Duplin | 50 min |
| May 31, 9:42 PM EDT | Special Marine Warning | MHX | 63 min | |
| May 31, 9:54 PM EDT | Special Weather Statement | MHX | Craven, Jones, Lenoir | 51 min |
| May 31, 9:56 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Lenoir, Onslow | 34 min |
| May 31, 10:29 PM EDT | Special Weather Statement | MHX | Dare, Hyde, Tyrrell | 31 min |
| May 31, 10:51 PM EDT | Special Marine Warning | MHX | 39 min | |
| May 31, 10:51 PM EDT | Special Marine Warning | MHX | 39 min | |
| May 31, 11:07 PM EDT | Special Weather Statement | MHX | Pamlico | 23 min |
| May 31, 11:10 PM EDT | Special Marine Warning | MHX | 65 min | |
| May 31, 11:27 PM EDT | Special Marine Warning | MHX | 63 min | |
| May 31, 11:37 PM EDT | Special Weather Statement | MHX | Dare | 53 min |
| May 31, 11:40 PM EDT | Special Marine Warning | MHX | 65 min | |
| Jun 1, 12:24 AM EDT | Special Marine Warning | MHX | 66 min | |
| Jun 1, 8:23 AM EDT | Special Marine Warning | MHX | 52 min | |
| Jun 1, 3:44 PM EDT | Special Weather Statement | MHX | Pitt | 61 min |
Nearby
Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.